Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 439, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 28, 2007, 4:08 PM MDT for Cherry County, Grant County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2007, 4:08 PM MDT (22:08 UTC)
- Expired
- Aug 28, 2007, 5:15 PM MDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 282208 SVRLBF NEC031-075-282315- /O.NEW.KLBF.SV.W.0439.070828T2208Z-070828T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 PM MDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... NORTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 515 PM MDT * AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF WHITMAN...OR ABOUT 34 MILES WEST OF MULLEN...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITMAN BY 500 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4209 10143 4185 10152 4218 10185 4230 10167 TIME...MOT...LOC 2208Z 316DEG 11KT 4217 10167 $$ POWER
6 follow-up statements
000 WWUS53 KLBF 282225 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 525 PM CDT TUE AUG 28 2007 NEC031-075-282315- /O.CON.KLBF.SV.W.0439.000000T0000Z-070828T2315Z/ GRANT NE-CHERRY NE- 425 PM MDT TUE AUG 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHWESTERN CHERRY AND NORTHEASTERN GRANT COUNTIES... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 61 MILE MARKER 170...OR ABOUT 31 MILES WEST OF MULLEN...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITMAN BY 500 PM MDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4209 10143 4185 10152 4218 10185 4230 10167 TIME...MOT...LOC 2225Z 316DEG 11KT 4213 10162 $$ POWER
000 WWUS53 KLBF 282238 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 538 PM CDT TUE AUG 28 2007 NEC031-075-282315- /O.CON.KLBF.SV.W.0439.000000T0000Z-070828T2315Z/ GRANT NE-CHERRY NE- 438 PM MDT TUE AUG 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHWESTERN CHERRY AND NORTHEASTERN GRANT COUNTIES... AT 435 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITMAN...OR ABOUT 26 MILES WEST OF MULLEN...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN GRANT COUNTY AT 450 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4209 10143 4185 10152 4218 10185 4230 10167 TIME...MOT...LOC 2238Z 316DEG 17KT 4207 10153 $$ POWER
000 WWUS53 KLBF 282246 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 PM CDT TUE AUG 28 2007 NEC031-075-282315- /O.CON.KLBF.SV.W.0439.000000T0000Z-070828T2315Z/ GRANT NE-CHERRY NE- 446 PM MDT TUE AUG 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHWESTERN CHERRY AND NORTHEASTERN GRANT COUNTIES... AT 440 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITMAN...OR ABOUT 25 MILES WEST OF MULLEN...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN GRANT COUNTY AT 500 PM MDT LAT...LON 4209 10143 4185 10152 4218 10185 4230 10167 TIME...MOT...LOC 2246Z 316DEG 17KT 4204 10150 $$ POWER
000 WWUS53 KLBF 282252 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 552 PM CDT TUE AUG 28 2007 NEC031-075-282315- /O.CON.KLBF.SV.W.0439.000000T0000Z-070828T2315Z/ GRANT NE-CHERRY NE- 452 PM MDT TUE AUG 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHWESTERN CHERRY AND NORTHEASTERN GRANT COUNTIES... AT 450 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITMAN...OR ABOUT 23 MILES WEST OF MULLEN...MOVING SOUTHEAST AT 20 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4209 10143 4185 10152 4218 10185 4230 10167 TIME...MOT...LOC 2252Z 316DEG 17KT 4202 10147 $$ POWER
000
WWUS53 KLBF 282302
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT TUE AUG 28 2007
NEC031-282312-
/O.CAN.KLBF.SV.W.0439.000000T0000Z-070828T2315Z/
CHERRY NE-
502 PM MDT TUE AUG 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHERRY COUNTY IS
CANCELLED...
LAT...LON 4185 10152 4208 10175 4208 10144 4209 10143
4205 10145 4204 10145 4197 10148 4196 10148
TIME...MOT...LOC 2302Z 316DEG 17KT 4199 10143
$$
NEC075-282315-
/O.CON.KLBF.SV.W.0439.000000T0000Z-070828T2315Z/
GRANT NE-
502 PM MDT TUE AUG 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN GRANT COUNTY...
AT 500 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST
OF WHITMAN...OR ABOUT 20 MILES WEST OF MULLEN...MOVING SOUTHEAST AT
20 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4185 10152 4208 10175 4208 10144 4209 10143
4205 10145 4204 10145 4197 10148 4196 10148
TIME...MOT...LOC 2302Z 316DEG 17KT 4199 10143
$$
POWER000
WWUS53 KLBF 282312
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT TUE AUG 28 2007
NEC075-282322-
/O.EXP.KLBF.SV.W.0439.000000T0000Z-070828T2315Z/
GRANT NE-
512 PM MDT TUE AUG 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY
EXPIRES AT 515 PM MDT...
LAT...LON 4185 10152 4208 10175 4208 10144 4209 10143
4205 10145 4204 10145 4197 10148 4196 10148
TIME...MOT...LOC 2312Z 316DEG 17KT 4196 10139
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:07 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 28, 2:07 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT TUE AUG 28 2007 .DISCUSSION... INDICATIONS FROM SFC OBS AND NAM/GFS BLENDED SOLN SUGGEST A SLIGHT CHC OF SHRA AND TSTMS TONIGHT THROUGH WEDS NIGHT ACROSS THE WRN HIGH PLAINS AND PERHAPS INTO NCNTL ZONES. UA FORCING IS VERY WEAK BUT UPSLOPE H8 THETA E ADVECTION MAY BE SUFFICIENT FOR SHRA ACTIVITY. OTHERWISE RAIN CHCS ARE NOMINAL. IN FACT...THE GFS IS DRY THURSDAY AND OUT TO 10 DAYS. TONIGHT THROUGH THURSDAY...CANADIAN HIGH PRESSURE WILL BUILD THROUGH THE CNTL U.S. AND DRIVE MOST OF THE MOISTURE SOUTH OF THE AREA AND INTO TX AND OKLA. RESIDUAL LOW LEVEL MOISTURE IS EXPECTED TO PRODUCE LOW CLOUDS AND PERHAPS FOG IN ADDITION TO SHRA/ISOLD TSTM CHCS. CLOUD COVER COULD PERSIST THROUGHOUT THE DAY WEDS. MOST OF THE LOW CLOUDS...FOG AND RAIN WILL OCCUR AS UPSLOPE AND FAVOR AREAS WEST OF HIGHWAY 83. FRIDAY THROUGH TUESDAY...NO REAL CHANGES IN THE FCST THINKING. LOW PRESSURE WILL FORM ACROSS THE NRN PLAINS AND DRAW WARM AIR OFF THE ROCKIES AND ACROSS THE CNTL PLAINS. NEB WILL REMAIN UNDER THE STABLE NERN QUADRANT OF THE H5 RIDGE. THE FRONT WILL SEQUESTER MOISTURE ACROSS THE MID SOUTH AND NO TROPICAL INFLUENCES ARE EXPECTED IMPINGE UPON THE SUBTROPICAL HIGH. TEMPS DAYS 1 THROUGH 3 ARE MOSTLY NAM12 2M TEMPS VERSUS THE WARMER SPECULATIVE GUIDANCE...THEREAFTER HPC CONTINUES TO LOOK REASONABLE. NO SIGNIFICANT ADJUSTMENTS HAVE BEEN APPLIED TO THIS GUIDANCE. && .AVIATION... VFR KLBF THIS AFTERNOON TRENDING TO IFR AND LIFR OVERNIGHT IN STRATUS AND FG. MVFR AT KVTN BECOMING IFR OVERNIGHT AS CLOUDS LOWER. TS WILL BE POSSIBLE ACROSS THE PANHANDLE AND EASTERN CO IMPACTING TWB264 AND TWB274. TSRA INTO THIS EVENING EASTERN PORTIONS OF TWB098 EAST OF KONL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Aug 28, 2:27 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT TUE AUG 28 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-291100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 327 PM CDT TUE AUG 28 2007 /227 PM MDT TUE AUG 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL OCCUR THIS EVENING ALONG AN APPROACHING COLD FRONT. ALTHOUGH A FEW STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS...THE PRIMARY THREAT WILL BE FROM OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF FOG ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY MORNING. THE FOG MAY BECOME LOCALLY DENSE...ESPECIALLY ALONG THE PLATTE RIVER VALLEY. MOTORISTS SHOULD PLAN FOR EXTRA TRAVEL TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JMC
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.